Article Text

PDF
Atomoxetine-induced electrocardiogram changes
  1. A S Rajesh1,
  2. G Bates1,
  3. J G C Wright2
  1. 1Parkview Clinic, Birmingham, UK
  2. 2Birmingham Children’s Hospital, Birmingham
  1. Correspondence to:
    A S Rajesh
    Parkview Clinic, 60 Queensbridge Road, Moseley, Birmingham B 13 8QE, UK; arunarajesh1{at}hotmail.com

Statistics from Altmetric.com

This is a case report of an 11-year-old boy with attention deficit hyperactivity disorder who developed unusual cardiac repolarisation changes associated with palpitations on treatment with a standard dose of atomoxetine. The unusual cardiac repolarisation changes on the electrocardiogram (ECG) disappeared on stopping the atomoxetine. The importance of ECG monitoring for palpitations associated with atomoxetine and the need for long-term cardiovascular safety studies for atomoxetine in children and adolescents are highlighted.

Atomoxetine is a potent inhibitor of the presynaptic norepinephrine transporters, and is the first non-stimulant drug licensed for the treatment of attention-deficit hyperactivity disorder (ADHD).

Several noradrenergic drugs have been associated with …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Linked Articles

  • Précis
    BMJ Publishing Group Ltd and Royal College of Paediatrics and Child Health